Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Lower bounds for the solutions in the second case of Fermat's last theorem


Author: Mao Hua Le
Journal: Proc. Amer. Math. Soc. 111 (1991), 921-923
MSC: Primary 11D41
DOI: https://doi.org/10.1090/S0002-9939-1991-1049137-1
MathSciNet review: 1049137
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ p$ be an odd prime. In this paper, we prove that if $ p \equiv 3$ and $ x,y,z$ are integers satisfying $ {x^p} + {y^p} = {z^p},p\vert xyz,0 < x < y < z$, then $ y > {2^{ - 1/p}}{p^{6p - 2}}$ and $ z - x > \tfrac{1}{2}{p^{6p - 3}}$.


References [Enhancements On Off] (What's this?)

  • [1] K. Inkeri, Abschätzungen für eventuelle Lösungen der Gleichung im Fermatschen Problem, Ann. Univ. Turku, 1953, 3-9. MR 0058629 (15:401f)
  • [2] -, Remarks on Fermat's equation: The very knowledge of coding, Univ. Turku, Turku, 1987, pp. 82-87.
  • [3] R. Lidl and H. Niederreiter, Finite fields, Addison-Wesley, Reading, MA, 1983. MR 746963 (86c:11106)
  • [4] P. Ribenboim, 13 lectures on Fermat's last theorem, Springer-Verlag, New York, 1979. MR 551363 (81f:10023)
  • [5] H. Vandiver, A property of cyclotomic integers and its relation to Fermat's last theorem, Ann. of Math. 21 (1919), 73-80. MR 1503604

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11D41

Retrieve articles in all journals with MSC: 11D41


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1049137-1
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society